What can be some possible causes for reoccurring bacterial infections?

I have had reoccurring bacterial infections for years now. Just recently my monthly period went away, and my vaginal area was hurting/irritatable. Now I have this discharge, with a slight order and I know that is a sign of some type of bacterial/yeast infection. It seems to come back like 3-4 months after I get the anitbotics.

Does anyone have the answer?

6 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    You have an imbalance somewhere. After the antibiotics are over, you need to take probiotics (acidophilus). Health food stores have them. This puts back the friendly bacteria in your body. Cut out the sugary food in your diet, it can spur the growth of yeast infections, they love sugar. You might want to drink natural cranberry juice as well. Good luck.

    • Login to reply the answers
  • 1 decade ago

    It's horrible , I know, but once you get these infections, they're more likely to occur again. Whether it's a yeast infection or a urinary tract infection. This happens because first of all, you're immune system was weak enough for you to become infected, so chances are, it's still not strong enough to fight it off.

    Secondly, if you stop taking antibiotics as soon as the infection clears, but you still have some medication left to take, then the bacteria will come back faster and stronger the second time around. This is because it has developed immunity to the initial line of antibiotics you ingested.

    Also, you can get an infection in a new area while still taking drugs for the last infection. This is because some antiboitics are strong enough to kill the invading bacterium, but they destroy the natural flora in your body. These are bacteria that thrive in the human body, but don't cause us harm. Their presence actually prevents some infections. Now that the natural flora is destroyed, other bacteria take over and cause illness(these are known as opportunistic agents).

    What YOU can do to prevent infections is completely finish all medications, practice better hygiene or be cautious (as in always urinate after sex and wash up, wear cotton underwear and avoid material that draws in moisture or is too tight, always wipe front to back), and take steps to improve your overall health and immune system (eat healthier, take your vitamins, exercise regularly). If you are healthy overall , then you'll see these infections become less frequent. Good luck.

    • Login to reply the answers
  • 1 decade ago

    when u take antibiotics they kill all the good bacteria in your system too. then you get yeast infections and every few months you might get another bacterial infection where you had it before.

    advice:

    1. take the course of antibiotics

    2. after, when you get the yeast infection treat it with OTC yeast infection treatment.

    3. after that, take a probiotic or eat yoghurt from whole foods (not yoplait or anything like that)

    4. for long term, keep your immune system up. drink teas for the immune system, like green tea, black tea----no milk, no sugar, take your multivitamin or at least B-12 and folic, and a teaspoon or two of honey per day (but never when ur on antibiotics, cause its a natural antibiotic)

    5. this will eventually stop the cycle, but u have to be dedicated.

    i have not had any type of infection in 3 years. and only get a cold 1x per year, when everyone around me has it, usually in the winter.

    Source(s): experience. doctors wont tell u this because they are trained to treat not prevent
    • Login to reply the answers
  • 1 decade ago

    Your body has probably developed an 'immunity' to the antibiotics that you're using to treat your yeast infections. The first thing you should do is make an appointment with your gynecologist to make sure that it is indeed a yeast infection (the discharge is white with cottage cheese consistency). The causes of recurrent infections include pregnancy, recurrent use of broad spectrum antibiotics, using perfumed soaps, jacuzzi use, bubble baths and highly chlorinated pools.

    It sounds like your yeast infections are quite severe and therefore, you might want to talk to your doctor about trying Diflucan. The sources below will explain things in greater detail. Good luck.

    • Login to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    I am a specialist advice you to change the antibiotics you treating with it,make a periodical investigation about your immune system(that's i am think it is weak and face a problem),and lastly choose a herbal drugs thats decrease the side effects of chemical ones.

    Mercy.

    • Login to reply the answers
  • 1 decade ago

    Could be that you are getting re-infected time and again by an untreated sexual partner.

    • Login to reply the answers
Still have questions? Get your answers by asking now.